Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 111, NWS Bismarck, ND

June 14, 2007McHenry County, Ward County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2007, 11:21 PM CDT for McHenry County, Ward County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 11:21 PM CDT (04:21 UTC)
Expired
Jun 15, 2007, 12:00 AM CDT
In force
39 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties McHenry County, ND, Ward County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 150422
SVRBIS
NDC049-101-150500-
/O.NEW.KBIS.SV.W.0111.070615T0421Z-070615T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 17 MILES SOUTHWEST OF VOLTAIRE...OR ABOUT 25
  MILES SOUTH OF MINOT...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF VOLTAIRE AROUND 1140 PM CDT...
  BERGEN AROUND 1150 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL AND DEADLY LIGHTNING. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND 
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL...THIS STORM IS PRODUCING FREQUENT 
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064

$$
TWH
2 follow-up statements
000 
WWUS53 KBIS 150446
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1145 PM CDT THU JUN 14 2007

NDC049-101-150500-
/O.CON.KBIS.SV.W.0111.000000T0000Z-070615T0500Z/
MCHENRY ND-WARD ND-
1145 PM CDT THU JUN 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN WARD AND SOUTHWESTERN MCHENRY COUNTIES...

AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES SOUTH OF BERGEN...OR ABOUT 34 MILES 
SOUTHEAST OF MINOT...MOVING EAST AT 40 MPH. THIS STORM WILL BE NEAR 
BALFOUR AROUND MIDNIGHT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064

$$

JV
000 
WWUS53 KBIS 150500
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT FRI JUN 15 2007

NDC049-101-150510-
/O.EXP.KBIS.SV.W.0111.000000T0000Z-070615T0500Z/
MCHENRY ND-WARD ND-
1200 AM CDT FRI JUN 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD AND
SOUTHWESTERN MCHENRY COUNTIES EXPIRED AT MIDNIGHT CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4796 10124 4785 10120 4785 10059 4811 10064

$$
TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:12 PM CDT, 8 hours 9 minutes earlier.

Area forecast discussion, Jun 14, 3:12 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT THU JUN 14 2007

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...
MODELS IN FAIR AGREEMENT IN SHORT TERM PERIODS. TWO BAND OF
PRECIPITATION ON OPPOSITE SIDES OF CWA. AIRMASS BEGINNING TO
DESTABILIZE WITH DEW POINTS FROM THE MID 50S WEST TO THE MID 60S
EAST. WATCH IS POSSIBLE EASTERN MOST ZONES.

WEAK COLD FRONT ALONG MONTANA NORTH DAKOTA BORDER TRIGGERING LIGHTER
PRECIPITATION ALONG BORDER. THIS SYSTEM PROGGED TO MOVE EAST
OVERNIGHT AS MID LEVEL WAVE PUSHES EAST ALONG MONTANA AND
ALBERTA/SASKATCHEWAN BORDER. WAVE WILL LIFT NORTHEAST OVERNIGHT WITH
COLDER AND DRIER AIR BUILDING OVER STATE BEHIND COLD FRONT.

COLD FRONT SAGGING SOUTH OF STATE WILL BE FOCUS OF PRECIPITATION
FRIDAY AND SATURDAY..SOUTH OF ALL BUT SOUTHERN-MOST COUNTIES. NEXT
MID LEVEL WAVE PUSHED YET ANOTHER COLD FRONT ACROSS STATE SUNDAY
AFTERNOON FOR ROUND OF POSSIBLY SEVERE CONVECTION.

.LONG TERM...MONDAY THROUGH THURSDAY...
THE UPPER LEVEL WAVE BRINGING CONVECTION ON SUNDAY ADVANCES EAST
MONDAY...ENDING CHANCES OF PRECIPITATION BY MONDAY NIGHT OVER WEST
AND CENTRAL NORTH DAKOTA. QUESTIONABLE MODEL SOLUTIONS AFTER MONDAY.
LAST COUPLE OF GFS RUNS HAVE ZONAL UPPER LEVEL FLOW ON TUESDAY
TRANSITIONING TO A BUILDING RIDGE TOWARDS THE END OF THE WORK WEEK.
12Z EUROPEAN SIMILAR TO ITS 00Z RUN YESTERDAY IN BRINGING ANOTHER
SHORT WAVE/CLOSED LOW INTO THE REGION BY TUESDAY/WEDNESDAY...THEN A
BUILDING RIDGE INTO THE ROCKY MOUNTAIN REGION WED NIGHT/THURSDAY. SO
BIG DIFFERENCES BETWEEN THE TWO EXTENDED MODEL OUTPUTS MID-WEEK. FOR
NOW WILL STAY THE COURSE WITH FEW CHANGES TO THE INHERITED FORECAST
AND SEE WHERE MODEL TRENDS LEAN TOWARDS AFTER THE NEXT COUPLE OF
OUTPUTS 00Z TONIGHT AND 12Z TOMORROW MORNING.

&&

.AVIATION...
MAINLY VFR CIGS OVER THE FORECAST AREA TODAY...WITH OCCASIONAL MVFR
CIGS POPPING UP AROUND JMS AND ISN WITH LOW CU DEVELOPMENT. A SLOW
MOVING COLD FRONT CURRENTLY OVER EASTERN MT/NORTHWEST ND WILL
CONTINUE TO PUSH EAST THIS EVENING AND OVERNIGHT...AND WILL BE THE
FOCUS FOR SCT -SHRA AND -TSRA. MVFR CIGS AND VIS WILL OCCUR WITHING
THE HEAVIER SHOWERS...WITH POSSIBLE IFR CIGS IN ISOLD +TSRA. VFR
CIGS SHOULD THEN PREVAIL OVER A MAJORITY OF WEST AND CENTRAL ND BY
DAYBREAK TOMORROW MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HW/NH
Hazardous weather outlook, Jun 14, 5:29 AM CDT, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
529 AM CDT THU JUN 14 2007

NDZ025-036-037-047-048-050-051-151030-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
529 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM CDT THIS MORNING.
EXPECT AREAS OF FOG WITH VISIBILITY A FEW HUNDRED FEET OR LESS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE MAIN THREAT WILL OCCUR BETWEEN 3 PM AND 11 PM CDT.

A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN
DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
FRIDAY AFTERNOON THROUGH SUNDAY EVENING. THE GREATEST THREAT WILL
LIKELY BE DURING THE NIGHTTIME AND EARLY MORNING HOURS...EXCEPT ON
SUNDAY WHEN THE CHANCE OF SEVERE WEATHER WILL BE GREATEST DURING
THE AFTERNOON AND EVENING. A CHANCE OF THUNDERSTORMS ALSO EXISTS
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING.

NDZ001>005-009>013-017>023-031>035-040>046-151030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
529 AM CDT THU JUN 14 2007 /429 AM MDT THU JUN 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING. THE GREATEST THREAT WILL BE IN CENTRAL NORTH DAKOTA
BETWEEN 3 PM AND 11 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE
FRIDAY AFTERNOON THROUGH SUNDAY EVENING. THE GREATEST THREAT WILL
LIKELY OCCUR DURING THE NIGHTTIME HOURS THESE DAYS. A CHANCE OF
THUNDERSTORMS ALSO EXISTS MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED ON AN ISOLATED BASIS THIS
AFTERNOON AND EVENING.

CJS/TSW

Nearby

Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.